Alert archive / Michigan / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Detroit, MI

February 24, 2017Lenawee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Feb 24, 2017, 2:35 PM EST for Lenawee County, Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2017, 2:35 PM EST (19:35 UTC)
Expired
Feb 24, 2017, 3:15 PM EST
In force
40 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 2:45 PM ESTTSTM WND DMG1 N Onsted, MIREPORTS OF SEVERAL TREES DOWN IN CAMBRIDGE TWP, AND BETWEEN CAMBRIDGE AND ADDISON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 761 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
400 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
761 m²/s²
0-3 km storm-relative helicity
846 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

903 
WUUS53 KDTX 241935
SVRDTX
MIC091-242015-
/O.NEW.KDTX.SV.W.0001.170224T1935Z-170224T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
235 PM EST FRI FEB 24 2017

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Lenawee County in southeastern Michigan...

* Until 315 PM EST

* At 235 PM EST, a severe thunderstorm was located over Hudson,
  moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Clayton around 240 PM EST. 
  Adrian and Onsted around 250 PM EST. 
  Tecumseh around 300 PM EST. 
  Britton around 305 PM EST. 

Other locations impacted by this severe thunderstorm include Adrian,
Tecumseh, Blissfield, Addison, Cement City, Deerfield, Hudson,
Onsted, Clinton and Clayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4207 8436 4208 8377 4180 8377 4171 8432
      4171 8436
TIME...MOT...LOC 1935Z 240DEG 51KT 4185 8435 

HAIL...1.00IN
WIND...60MPH
 
$$

Mann
4 follow-up statements
914 
WWUS53 KDTX 241944
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
244 PM EST FRI FEB 24 2017

MIC091-242015-
/O.CON.KDTX.SV.W.0001.000000T0000Z-170224T2015Z/
Lenawee MI-
244 PM EST FRI FEB 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR LENAWEE COUNTY...

At 244 PM EST, a severe thunderstorm was located near Clayton, or 7
miles west of Adrian, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Adrian around 250 PM EST. 
  Tecumseh around 300 PM EST. 
  Britton around 305 PM EST. 

Other locations impacted by this severe thunderstorm include Adrian,
Tecumseh, Blissfield, Addison, Cement City, Deerfield, Hudson,
Onsted, Clinton and Clayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4207 8436 4208 8377 4180 8377 4171 8432
      4171 8436
TIME...MOT...LOC 1944Z 240DEG 51KT 4192 8419 

HAIL...1.00IN
WIND...60MPH
 
$$

Mann
720 
WWUS53 KDTX 241954
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
254 PM EST FRI FEB 24 2017

MIC091-242015-
/O.CON.KDTX.SV.W.0001.000000T0000Z-170224T2015Z/
Lenawee MI-
254 PM EST FRI FEB 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR LENAWEE COUNTY...

At 254 PM EST, a severe thunderstorm was located near Tecumseh,
moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Britton around 305 PM EST. 

Other locations impacted by this severe thunderstorm include Adrian,
Tecumseh, Blissfield, Onsted, Clinton, Britton, Deerfield, Seneca,
Macon and Canandaigua.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4207 8422 4208 8377 4180 8377 4178 8424
      4187 8423
TIME...MOT...LOC 1954Z 240DEG 51KT 4199 8403 

HAIL...1.00IN
WIND...60MPH
 
$$

Mann
848 
WWUS53 KDTX 242005
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
305 PM EST FRI FEB 24 2017

MIC091-242015-
/O.CON.KDTX.SV.W.0001.000000T0000Z-170224T2015Z/
Lenawee MI-
305 PM EST FRI FEB 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHEASTERN LENAWEE COUNTY...

At 305 PM EST, a severe thunderstorm was located near Britton, or
near Tecumseh, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will affect northeastern Lenawee County, 
including the following locations: Adrian, Tecumseh, Britton, 
Deerfield, Clinton, Macon, Ridgeway, Tipton and Holloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4207 8413 4208 8377 4185 8377 4188 8420
TIME...MOT...LOC 2005Z 238DEG 51KT 4206 8386 

HAIL...1.00IN
WIND...60MPH
 
$$

Mann
269 
WWUS53 KDTX 242016
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
316 PM EST FRI FEB 24 2017

MIC091-242026-
/O.EXP.KDTX.SV.W.0001.000000T0000Z-170224T2015Z/
Lenawee MI-
316 PM EST FRI FEB 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENAWEE COUNTY
HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However, gusty
winds are still possible.

LAT...LON 4207 8413 4208 8377 4185 8377 4188 8420
TIME...MOT...LOC 2016Z 240DEG 51KT 4213 8369 

$$

Mann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 24, 11:43 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1143 AM EST Fri Feb 24 2017

.AVIATION...

Warm front is expected to clear southern Taf site (dtw/det/yip) at
the start of the taf period, allowing for VFR conditions with
increasing southerly winds in the warm sector, gusting up to 30
knots late in the day. Anticipating the front getting hung up around
or just north of FNT this afternoon, maintaining lower ceilings
(MVFR), with MBS locked in IFR/low IFR with northeast flow off
Saginaw Bay. Increasing chance of thunderstorms this afternoon, with
numerous thunderstorms likely around early this evening. Storms will
have the potential to be severe. Activity looks to end by around
Midnight, as cold front moves through, resulting in wind shift to
the west-southwest. Frequent gusts in the 20 to 30 knot range
expected overnight, right into Saturday as colder air filters in,
resulting in flurries or light snow showers during the day Tomorrow.

For DTW...Carrying a 4 KFT warm sector ceiling this afternoon, but
possible there will be scattered periods. Southerly winds expected
to top out in the 25 to 30 knot range late this afternoon. Steep mid
level lapse rates moving through this afternoon could sustain
scattered showers and possible thunderstorms this afternoon, but
best chance of strong to possibly severe thunderstorms looks to be in
the early evening hours. Picked out 1-4Z window for thunderstorms in
TAF, but activity could arrive sooner. Cold frontal passage around
midnight, and expecting enough drying/subsidence to scatter out low
clouds, before cold advection allows for low ceilings (MVFR) to
return early Saturday Morning, with strong west-southwest (240-260)
winds gusting between 25 to 30 knots during Saturday.

//DTW THRESHOLD PROBABILITIES...

* Medium in ceilings aob 5000 feet through this evening, low
  overnight, and medium tomorrow.

* Low in thunderstorms this afternoon, medium this evening.

* Low in westerly cross wind threshold Tomorrow.

&&

.PREV DISCUSSION...
Issued at 1059 AM EST Fri Feb 24 2017

UPDATE...

Early day forecast update mainly to provide some additional temporal
detail in terms of fog/stratus reduction, thermal trends and
eventual emergence of a solid non-convective uptick in wind gusts as
the warm sector surges in.

FYI...DTX will be doing a special 21z RAOB

Well-defined warm frontal boundary now arcing from near
Kalamazoo/Battle Creak to just north of Toledo. Solid wing of
elevated convection anchored within a zone of 700-850 mb ascent now
racing through the north half of the forecast area, should clear the
thumb by 18z.  Attention then shifts to both the thermodynamic and
kinematic adjustment as the warm front begins to surge steadily
north/northeast through the afternoon period. Warm sector
immediately upstream defined by mid 50s dewpoints, with a
corresponding increase in mixed layer depth translating into gusts
into the 30 knot range.  This well defined elevated mixed layer
arriving coincident with the overall advective process, establishing
a solid cap for the early-mid afternoon period locally.  During this
time, combination of daytime heating and warm/moist advection will
at least establish a modestly unstable low level environment
/MLCAPE approaching 1000 J/KG/. Convective potential remains the
most tenuous to define between roughly 21z and 01z. Lead pre-
frontal trough or slightly elevated frontal boundary to accelerate
eastward out ahead of the primary cold frontal zone during this time.
Weak returns now noted emerging across far eastern IL/west-central
IL evidence of this ascent and the sizable increase in mid level
lapse rates. Outstanding question locally remains too what degree
does this ascent help overcome and/or weaken the existing cap.
Within a background of tremendous deep layer and low level shear
parameters /particularly along the warm frontal interface/...
potential is there for a quickly evolving lower coverage of
discreet/supercellular structures. With that said, capped warm
sector environment may prove an adequate limiting factor, effectively
stunting greater cell growth/organization until the front sweeps
through 01z-05z. Extremely conditional environment, one that latest
hi res guidance continues to struggle in handling.

PREV DISCUSSION...
Issued at 353 AM EST Fri Feb 24 2017

DISCUSSION...

The makings for an impressive convective event for this time of year
remain in place for both this morning and late this afternoon
through this evening. This will be driven by a strong low pressure
system exiting northern Missouri during the morning which is
projected to move into west-central Lower Michigan during early
evening. This track and timing has been reasonably stable over the
last 24 hours of model runs which is crucial in determining the
position of the warm front, the northward extent of the warm sector
into SE Michigan, and thus the area of greatest severe weather
potential within the going outlook. Upstream initiation by late
afternoon sets up the evening as the main time window for severe
weather in our area with damaging wind, large hail, with some tornado
potential all in play.

Ongoing activity during the morning is not without concern as well
due to extensive coverage of elevated convection producing heavy
downpours. Small hail is also possible as the storms will be on the
leading edge of steep mid level lapse rates building into the Great
Lakes from the mid Mississippi Valley, although locally heavy
rainfall during the morning peak travel time will be the main
concern. Very strong mid level moisture transport/theta-e advection
ahead of the surface low and warm front is driving this segment of
the event, the bulk of which will shift north of the Saginaw Valley
and northern Thumb by afternoon as the low moves northward.

Departure of the morning convection will precede the arrival of the
surface low and warm front early enough to not impact model
depictions of the surface features too much. Surface pressure falls
ahead of the low and along the warm front appear reasonable given
strong difluent southwest flow aloft up against the cold Great Lakes
aggregate. This will no doubt affect the precise effective position
of the warm front that afternoon surface observational trends will
help to pin down but remains in the neighborhood of model depictions.
The other larger scale features driving severe weather potential are
also being clarified by upstream observational trends. Upstream 00Z
soundings and hourly mesoanalysis indicate the broad and strong EML
that is projected to move northward with the system during the day
punctuated by lapse rates in the 700-500 mb layer near 9.0 C/km.
Surface observations in the mid to upper 50s are also shown in the
warm sector of the system that will be carried northward into the
Great Lakes by evening. This is expected to result in more than
adequate instability for thunderstorms in such a strongly forced
synoptic environment. A surface parcel of 65/58 will be capable of
0-1km MLCAPE approaching 1000 J/kg, enough to produce convection
potent enough to withstand and be organized by the strong wind
profile within the warm sector and along the cold front. Assuming
initiation is after 21Z, then it will be close enough for discrete
cell organization to move into SE Michigan by early evening. Updrafts
will have a chance to be enhanced by rotation which will make large
hail a concern due to freezing level only around 10000 ft along with
tornadogenesis in strong right-movers in the warm sector or along the
warm front. Initiation time is currently the main source of
uncertainty. There are some mesoscale model solutions clustering
around earlier timing in prefrontal fashion followed by a second
round of storms along the cold front that would be more prone to
linear modes and damaging straight line wind. The tendency for the
warm sector to remain capped under the EML favors a lean toward later
initiation while keeping in mind the former is a plausible scenario.

The cold front will move through the region shortly after midnight
followed by strong cold advection through the early morning. The
system will continue to deepen over Ontario which will result in a
period of gusty wind for a few hours before sunrise. Indications are
gusts will remain below advisory criteria before the colder air
settles in for Saturday. The very broad dry slot between the upper
wave and surface system will limit moisture over the south half of
Lower Michigan until afternoon when the mid level deformation zone
brushes the area. This segment of the system could produce some
light snow as temperatures struggle to hold in the mid to upper 30s.
High pressure sliding through the Ohio Valley Saturday night is
shown to quickly give way to the next northern stream wave by
Sunday. This appears to be a moisture-starved clipper that will move
rapidly through the Great Lakes to wrap up the weekend.

MARINE...

Active stretch of weather across the eastern Great Lakes as a strong
low pressure system lifts northeast through the region today and
tonight. Already elevated northeasterly flow will continue to ramp
up this morning resulting in a period of gales across northern Lake
Huron and small craft advisories (for both winds and waves) around
the tip of the Thumb and into Saginaw Bay. These headlines will
continue through this evening until the center of the low reaches
the lake briefly relaxing flow a bit overnight until gusty
west/northwesterly winds behind the cold front ushers in colder and
more unstable air into the region. This may result in another period
of gales across much of the eastern lakes Saturday into Saturday
night. In addition to strong winds, this system will bring showers
and thunderstorms to the region today and tonight. Some strong to
severe thunderstorms may develop on the cold front later this
evening into the overnight hours.

HYDROLOGY...

A strengthening low pressure system will bring periods of rain
showers and possibly thunderstorms to the region now through
tonight. Will likely come in two rounds the first now through the
late morning ahead of a warm front and the second coming this
evening into tonight along a cold front. Around a quarter inch of
rain is expected during each period with higher amounts likely for
locations impacted by thunderstorms. Also of note, locations around
the Saginaw Valley and northern Thumb may get slightly higher
amounts, closer to 0.75 inches, due to longer duration rainfall
through the afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Saturday morning through late Saturday night for
     LHZ361>363-441>443-462>464.

     Small Craft Advisory until 10 PM EST this evening for LHZ421-441.

     Gale Warning until 10 PM EST this evening for LHZ361-362.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SF
UPDATE.......MR
DISCUSSION...BT
MARINE.......DRK
HYDROLOGY....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Feb 24, 4:37 AM EST, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
437 AM EST Fri Feb 24 2017

MIZ053>055-060>063-068>070-075-076-082-083-250945-
Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
437 AM EST Fri Feb 24 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms during the morning as a warm
front lifts through the area. Severe weather is not expected with
this activity while locally heavy downpours and ponding of water on
area roads will be possible.

There remains a risk for severe weather during late afternoon through
this evening as a warm and unstable airmass surges into Southeast
Michigan. Severe thunderstorms will be capable of producing wind
gusts of 60 to 70 mph, large hail greater than 1 inch, and possibly
tornadoes. The most likely window for severe thunderstorms will be
between 7 PM and Midnight. Storm motion will be southwest to
northeast at 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately. Spotter
activation may be needed this afternoon and tonight.

MIZ047>049-250945-
Midland-Bay-Huron-
437 AM EST Fri Feb 24 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms during the morning as a warm
front lifts through the area. Severe weather is not expected with
this activity while locally heavy downpours and ponding of water on
area roads will be possible.

There remains a marginal risk for severe weather during late
afternoon through this evening. A warm front is expected to be nearby
to the south and thunderstorms along it could produce severe weather
across the area by late afternoon followed by a cold front toward
midnight. Wind gusts around 60 mph and large hail greater than 1
inch will be possible. The most likely window for severe thunderstorms
will be between 7 PM and Midnight. Storm motion will be southwest to
northeast at 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately. Spotter
activation may be needed this afternoon and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-250945-
Lake St. Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
437 AM EST Fri Feb 24 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms during the morning as a warm
front lifts into southern Lake Huron by afternoon. Brief heavy
downpours will be possible. Severe weather is not anticipated with
morning activity.

There remains a risk for severe thunderstorms by late afternoon
through this evening, mainly over the south third of Lake Huron to
western Lake Erie where warm and unstable air will develop. Severe
thunderstorms will be capable of producing wind gusts of 50 to 60
knots, large hail and possibly tornadoes. The most likely window for
severe thunderstorms will be between 7 PM and Midnight. Storm motion
will be southwest to northeast at 45 knots.

A gale warning is in effect today through this evening for northern
Lake Huron with small craft advisories for the nearshore waters
along the tip of the thumb.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A gale watch is in effect for all of Lake Huron Saturday and
Saturday night. Refer to the latest marine forecast for details.

Southwest winds could approach gales again Sunday afternoon and
Sunday night.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately. Spotter
activation may be needed this afternoon and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

In the hours before

Special weather statement, Feb 24, 9:30 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
930 AM EST FRI FEB 24 2017

MIZ047-048-053-054-060-241530-
Bay MI-Shiawassee MI-Tuscola MI-Saginaw MI-Midland MI-
930 AM EST FRI FEB 24 2017

...SPECIAL WEATHER STATEMENT...

At 929 AM EST, Doppler radar indicated thunderstorms along a line
extending from near Rosebush to near Dewitt. Movement was northeast
at 65 mph.

Pea size hail and heavy downpours will be possible with these storms.

Strong thunderstorms will be near...
  Coleman around 940 AM EST.
  Owosso around 945 AM EST.
  Edenville, Oakley and Henderson around 950 AM EST.
  Chesaning around 955 AM EST.
  Bentley around 1005 AM EST.
  Frankenmuth around 1015 AM EST.
  Reese around 1020 AM EST.
  Akron and Fairgrove around 1030 AM EST.

Other locations impacted by these storms include Carrollton,
Garfield, Arthur, Colling, Wisner, Fenmore, Crump, Buena Vista
Township, Gera and Gilford.

LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
      4391 8404 4392 8387 4369 8388 4363 8370
      4375 8351 4389 8347 4379 8342 4367 8347
      4367 8337 4363 8335 4322 8387 4322 8393
      4283 8436 4347 8437 4347 8461
TIME...MOT...LOC 1429Z 228DEG 57KT 4366 8482 4285 8446

Mann
Special weather statement, Feb 24, 10:17 AM EST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1017 AM EST FRI FEB 24 2017

MIZ049-054-055-062-241615-
Huron MI-Tuscola MI-Lapeer MI-Sanilac MI-
1017 AM EST FRI FEB 24 2017

...SPECIAL WEATHER STATEMENT...

At 1017 AM EST, Doppler radar indicated thunderstorms along a line
extending from 7 miles east of Pinconning to Otisville. Movement was
northeast at 65 mph.

Pea size hail and brief heavy downpours will be possible with these
storms.

Strong thunderstorms will be near...
  Mayville around 1030 AM EST.
  Clifford around 1035 AM EST.
  Marlette and Kingston around 1040 AM EST.
  Caseville around 1045 AM EST.
  Sandusky and Port Austin around 1055 AM EST.
  Deckerville and Carsonville around 1100 AM EST.
  Port Sanilac around 1105 AM EST.

Other locations impacted by these storms include Parisville, Colling,
Huron City, White Rock, Wisner, Ivanhoe, Rapson, Grindstone City,
Ellington and Juhl.

LAT...LON 4407 8286 4401 8272 4384 8259 4332 8249
      4322 8350 4322 8360 4349 8370 4360 8370
      4362 8374 4365 8376 4362 8368 4372 8359
      4375 8351 4379 8348 4387 8349 4393 8344
      4395 8334 4400 8328 4403 8310 4407 8304
TIME...MOT...LOC 1517Z 245DEG 57KT 4385 8382 4319 8354

Mann

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:30 AM ESTSpecial Weather StatementDTXBay, Midland, Saginaw60 min
Feb 24, 10:17 AM ESTSpecial Weather StatementDTXHuron, Sanilac, Tuscola58 min
Feb 24, 2:57 PM ESTSevere Thunderstorm WarningDTXWashtenaw48 min
Feb 24, 3:11 PM ESTSevere Thunderstorm WarningDTXMonroe34 min
Feb 24, 3:15 PM ESTSpecial Marine WarningDTX90 min
Feb 24, 3:19 PM ESTSevere Thunderstorm WarningDTXMacomb, Oakland, Wayne60 min
Feb 24, 3:55 PM ESTSpecial Marine WarningDTX50 min
Feb 24, 3:56 PM ESTGale WarningDTX30 hr
Feb 24, 3:56 PM ESTSmall Craft AdvisoryDTX30 hr
Feb 24, 4:00 PM ESTSpecial Weather StatementDTXBay30 min
Feb 24, 4:05 PM ESTSpecial Weather StatementDTXMacomb40 min
Feb 24, 4:37 PM ESTSpecial Weather StatementDTXHuron38 min
Feb 24, 4:48 PM ESTSpecial Weather StatementDTXBay27 min
Feb 24, 5:00 PM ESTSpecial Weather StatementDTXMidland45 min
Feb 24, 6:07 PM ESTSpecial Weather StatementDTXSaginaw38 min
Feb 24, 6:10 PM ESTSpecial Weather StatementDTXShiawassee50 min
Feb 24, 6:50 PM ESTSpecial Weather StatementDTXBay, Saginaw, Tuscola40 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.